MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240050150
Medical Device Problem Codes Premature Activation (1484); Malposition of Device (2616); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G1: mfr site zip/post code: t12 yk88.
 
Event or Problem Description
It was reported in a medwatch report that premature deployment in an unintended location occurred, requiring additional intervention.A 5x15 embold fibered was selected for use in a y90 embolization procedure to treat liver cancer.The embold fibered coil prematurely deployed into an unintended location, during repositioning of the coil.The embold fibered coil protruded from the intended target located after deployment.Two different snares were required in numerous attempts to remove the entire coil from the patient, which extended the procedure time.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
G1: mfr site zip/post code: t12 yk88.Investigation results: device technical analysis: upon receipt at out post market quality assurance laboratory, this embold fibered coil returned in a catheter and microcatheter tip section, was examined.The embold delivery system was not returned along with the proximal end of the guide catheter and microcatheter.Visual examination revealed a stretched coil.X-ray imaging revealed a broken coil in the catheter system.Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the embold fibered device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause linked to device but unable to trace more specifically.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key24457841
Report Number2124215-2026-10796
Device Sequence Number18679026
Product Code KRD
UDI-Device Identifier08714729983590
UDI-Public(01)08714729983590(17)281014(10)37707098
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240050150
Device Catalogue NumberM001394240050150
Device Lot Number0037707098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown